Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 277, NWS Nashville, TN

August 5, 2010Hickman County, Lewis County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2010, 12:21 PM CDT for Hickman County, Lewis County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2010, 12:21 PM CDT (17:21 UTC)
Expired
Aug 5, 2010, 12:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Lewis County, TN

The radar

The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1520 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:05 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 5, 11:05 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT THU AUG 5 2010

.UPDATE...
COLD FRONT...JUST EAST OF PADUCAH...WILL HEAD SOUTHEAST AND
UNDERCUT VERY MOIST AND HOT UNSTABLE AIR MASS IN THE MID STATE
THIS AFTERNOON. DEW POINT TONGUE OF 77 DEGS CURRENTLY IN OUR
NORTHWESTERN COUNTIES...AND TEMPERATURES IN THE LOWER
90S...ALREADY PRODUCING HEAT INDICES IN THE 101 TO 104 DEGREE
RANGE.

12Z BNA SOUNDING, MODIFIED TO A MAX TEMPERATURE OF 97 DEGREES,
PROVIDES THE FOLLOWING INSTABILITY STATS:

TOTAL TOTALS 47
LI -7
CAPE 4.2K J/KG
EL 51.4 K FT

WRF AND RUC INDICATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS BREAKING OUT DURING THE AFTERNOON OVER A GOOD CHUNK
OF THE MID STATE, AND LATEST MET RAISES POPS AT CSV TO 80%. THUS,
WILL GO WITH "LIKELY POPS" FOR MUCH OF OUR CWA, SOUTHEAST OF A
SPRINGFIELD TO CAMDEN LINE (INCLUDING BNA AND CSV).

BELIEVE OLD OUTFLOW BOUNDARY, JUST NORTH AND WEST OF DAVIDSON
COUNTY, WILL ALSO PROVIDE A FOCUS FOR AFTERNOON TSTM DEVELOPMENT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ007>011-026>033-
059>065-075-077-078.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR TNZ005-
006-022>025-056>058-093>095.

&&

19
Hazardous weather outlook, Aug 5, 5:32 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT THU AUG 5 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
532 AM CDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL PUSH INTO THE
AREA...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.

HEAT INDEX VALUES ARE EXPECTED TO REACH 110 DEGREES ACROSS THE
WESTERN THIRD OF MIDDLE TENNESSEE THROUGH 7 PM TODAY...WITH AN
EXCESSIVE HEAT WARNING IN EFFECT. HEAT INDEX VALUES OF 104 AND 107
DEGREES ARE EXPECTED ACROSS MOST OF CENTRAL AND EASTERN MIDDLE
TENNESSEE COUNTIES THROUGH 7 PM TODAY...WITH A HEAT ADVISORY IN
EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:43 PM CDTSevere Thunderstorm WarningOHXJackson, Smith47 min
Aug 5, 11:41 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner34 min
Aug 5, 12:15 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale30 min
Aug 5, 12:47 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson28 min
Aug 5, 12:53 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis16 min
Aug 5, 1:04 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence26 min
Aug 5, 1:08 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson37 min
Aug 5, 1:10 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith65 min
Aug 5, 1:14 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson31 min
Aug 5, 1:17 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White28 min
Aug 5, 1:22 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman23 min
Aug 5, 1:44 PM CDTSevere Thunderstorm WarningOHXWhite31 min
Aug 5, 1:45 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson30 min
Aug 5, 1:51 PM CDTAreal Flood AdvisoryOHXDickson, Hickman3 hr
Aug 5, 1:51 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne54 min
Aug 5, 1:56 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford34 min
Aug 5, 2:06 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White24 min
Aug 5, 2:22 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam38 min
Aug 5, 2:25 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson35 min
Aug 5, 2:34 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford26 min
Aug 5, 2:37 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Overton, Putnam, White113 min
Aug 5, 3:24 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys36 min
Aug 5, 3:45 PM CDTSevere Thunderstorm WarningOHXGrundy30 min
Aug 5, 4:18 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys3 hr
Aug 5, 4:27 PM CDTHeat AdvisoryOHXBenton, Houston, Montgomery, Stewart3 hr
Aug 5, 4:37 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry40 min
Aug 5, 5:06 PM CDTSevere Thunderstorm WarningOHXPerry30 min
Aug 5, 5:13 PM CDTSevere Thunderstorm WarningOHXPerry16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.